Author Topic: Withdrawal from Gabapentin is horrific!  (Read 1271 times)

Carolina

  • Hero Member
  • *****
  • Posts: 5753
  • —if it ain't one thing, it's another." Roseanne R.
Withdrawal from Gabapentin is horrific!
« on: November 16, 2016, 03:35:09 PM »
So dearest Sjogren's Angels,

At last I am off Gabapentin.  I had no idea the withdrawal would be so terrible or last so long.

I have every single one of the symptoms including nausea, itching, burning, joint pain, fatigue, sweating, sleeplessness, headache, and I'm sure there are others.

These have been going on for a week now.  I assume this will get better soon.  The point of course is to see if the Gabapentin was causing my myoclonic seizures.  And since I've been off, I haven't had the seizures, so perhaps it was the cause. 

I don't know what I'll do for nerve pain, since both drugs for nerve pain (Lyrica and Gabapentin) are essentially identical, as so many drugs are these days.

I have stabbing itches, like sudden mosquito bites randomly over my entire body.....and do I ever love to piss and moan about them.  Sigh.  I can't even go out, really, or visit people because I'm so miserable and exhausted.

But this is in the service for science.  However, I'm almost of a mind to put up with the seizures to be out of this misery.

Gabapentin worked perfectly to keep me almost entirely pain free.  BUT, this is beyond beyond.

sigh, just complaining of course.

Hugs,  Elaine

Female-Elaine,76-CVID-pSJS-IC-PN-CAD-Osteoarthritis-COPD-SFN-Knee/Shoulder Degeneration-SIBO-Intertrigo-Act.Purpura-Anemia-Copper Def-Raynaud's-Meniere's-Hiatal Hernia-Achalasia-IVIG Gamunex-Medrol-Gabapentin-Atenolol-Pilocarpine-LDN-Nasonex-Lipitor-Estrogel-B-12-Iron-D-Mannose-NAC-Co-Q10-D3-Omega 3

Joe S.

  • Hero Member
  • *****
  • Posts: 7665
  • Fibro, Sjs, RA, CNS, Diabetes, TIA's, ADHD, ptsd
    • Chakra Force
Re: Withdrawal from Gabapentin is horrific!
« Reply #1 on: November 17, 2016, 01:45:10 AM »
A week is not bad. It usually takes three weeks to withdraw from the physical symptoms of a drug. The emotional symptoms often takes much longer. You are doing vey good!

 With Neurontin I had the challenge of TIA's. I am still waiting for Marijuana oil for pain. Could it be a topical? As You can tell I have no good advice for you this morning.

(((Hugs))) I hope you feel better soon.
bkn C4 & C5, herniation's 7 n, 5 t, 4 l, Nerve Damage
Lisinopril, Amlodipine, Pantoprazole, Metformin, Furosemide, Glimepiride,
Centrum Silver, Cinnamon, Magnesium, Flaxseed, Inositol, D3, ALA, ALC, Aleve, cistanche
Reiki, reflexology, meditation, electro-herbalism

Linda196

  • Administrator
  • Hero Member
  • *****
  • Posts: 5071
Re: Withdrawal from Gabapentin is horrific!
« Reply #2 on: November 17, 2016, 03:28:46 AM »
How long were you weaning off before the withdrawal symptoms started?

My MIL, who is 94 and extremely sensitive to medication and side effects, recently weaned off Gabapentin, the thought of which had me a nervous wreck, I must admit. It took two months, from a daily total dose of 700 mg, but she had only minor issues, if any, because she was also having various other complaints at the time so it was difficult to say if it was the withdrawal or something else that caused her occasional gastric issues or itchiness.
Please check out our home page at http://www.sjogrensworld.org/index.html {{INCLUDES A LINK TO AMAZON SHOPPING!!}}
; and live chat at https://kiwiirc.com/client/irc.dal.net/#SjogrensWorld

Carolina

  • Hero Member
  • *****
  • Posts: 5753
  • —if it ain't one thing, it's another." Roseanne R.
Re: Withdrawal from Gabapentin is horrific!
« Reply #3 on: November 17, 2016, 06:01:07 AM »
Oh, Linda, I took 3600 mg/DAY to stop SFN pain.

I weaned over a month (probably too fast, but too late now...and it's what my neurologist recommended.)

Thanks for all the support, and I do know 'this too shall pass'.

Hugs,  Elaine

Female-Elaine,76-CVID-pSJS-IC-PN-CAD-Osteoarthritis-COPD-SFN-Knee/Shoulder Degeneration-SIBO-Intertrigo-Act.Purpura-Anemia-Copper Def-Raynaud's-Meniere's-Hiatal Hernia-Achalasia-IVIG Gamunex-Medrol-Gabapentin-Atenolol-Pilocarpine-LDN-Nasonex-Lipitor-Estrogel-B-12-Iron-D-Mannose-NAC-Co-Q10-D3-Omega 3

SjoDry

  • Hero Member
  • *****
  • Posts: 936
  • "When you are battling with a gorilla, you don't g
    • Sjodry and Parched
Re: Withdrawal from Gabapentin is horrific!
« Reply #4 on: November 17, 2016, 08:45:21 AM »
Elaine,

So sorry you are having to go through this withdrawal. You have certainly had a rough go of it for quite awhile now. You know that is what I have wondered about pushing patients to take such high
dosages of Gabapentin. Do they have any studies looking at the long-term side-effects of such high dosages.

Your withdrawal sounds as bad as withdrawing from pain meds and such.

Hope it passes soon.

Take Care.
SjoDry
Sjodry
http://sjodry.wordpress.com/

Female 55 y/o; SJS Primary; CVID; Autonomic Neuropathy: Chronic Digestive/G.I. issues; Leukopenia;Tachycardia; Bronchiectasis; High Blood Pres; R.A.;Chronic Pain; Sub~Q IVIG infusions~Hizentra; Plaquenil; Restasis; Gapapentin; Breathing/nebulizer meds; Pain meds;

Carolina

  • Hero Member
  • *****
  • Posts: 5753
  • —if it ain't one thing, it's another." Roseanne R.
Re: Withdrawal from Gabapentin is horrific!
« Reply #5 on: November 17, 2016, 09:00:49 AM »
Hi SjoDry.........well one of the 4% side effects of Gabapentin is myoclonic seizures.  That's why I stopped taking it.   When I was on 3600mg/day I felt great...unbelievable actually.

I've taken 80mg/day of generic Lipitor for 17 years with no adverse side effects.  If I take a drug, I usually have side effects immediately, if I'm going to have them at all.  That is why I wondered if the Gabapentin would really take 9 months to cause the seizures.

But now I will see.

I have never really worried about medications.  Without antibiotics I wouldn't have lived out of infancy...and so on.   But I know I'm unusual in relying on meds.

My IVIG has kept me infection free for 3.5 years.....every four weeks I have the 3 hour infusion. 

In fact I don't worry about much...I do my research, make the decisions and then move forward.  The fact is, of course, that we don't get out alive, and that everything is slowing down and wearing out.

The Buddhists say:  When you hold a cup, it is already broken (if not now, some time). 

I think I feel better today!   8)

Elaine


Female-Elaine,76-CVID-pSJS-IC-PN-CAD-Osteoarthritis-COPD-SFN-Knee/Shoulder Degeneration-SIBO-Intertrigo-Act.Purpura-Anemia-Copper Def-Raynaud's-Meniere's-Hiatal Hernia-Achalasia-IVIG Gamunex-Medrol-Gabapentin-Atenolol-Pilocarpine-LDN-Nasonex-Lipitor-Estrogel-B-12-Iron-D-Mannose-NAC-Co-Q10-D3-Omega 3